Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 81, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 2, 2017, 4:03 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2017, 4:03 PM EDT (20:03 UTC)
- Expired
- Nov 3, 2017, 4:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
499 WHUS71 KCLE 022003 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 403 PM EDT THU NOV 2 2017 LEZ146>149-030415- /O.EXP.KCLE.SC.Y.0080.000000T0000Z-171102T2000Z/ /O.NEW.KCLE.SC.Y.0081.171102T2003Z-171103T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 403 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT FRIDAY. * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST. * WAVES...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
4 follow-up statements
105 WHUS71 KCLE 030136 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 936 PM EDT THU NOV 2 2017 LEZ146>149-030945- /O.CON.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 936 PM EDT THU NOV 2 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT FRIDAY... * WINDS...SOUTHWEST 10 TO 15 KNOTS BECOMING NORTHWEST 15 TO 20 KNOTS LATE TONIGHT. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT INTO FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
302 WHUS71 KCLE 030736 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 AM EDT FRI NOV 3 2017 LEZ146>149-031545- /O.CON.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 336 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTH WINDS 15 TO 25 KNOTS DIMINISHING TO 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
476 WHUS71 KCLE 031355 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT FRI NOV 3 2017 LEZ146>149-032000- /O.CON.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 955 AM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WINDS...NORTH WINDS 15 TO 20 KNOTS DIMINISHING TO 10 TO 15 KNOTS. * WAVES...3 TO 5 FEET...DECREASING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
185 WHUS71 KCLE 032004 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 404 PM EDT FRI NOV 3 2017 LEZ146>149-032115- /O.EXP.KCLE.SC.Y.0081.000000T0000Z-171103T2000Z/ LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 404 PM EDT FRI NOV 3 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT CONDITIONS. NORTH WINDS OF 10 TO 15 KNOTS WILL BECOME EASTERLY OVERNIGHT. WAVES OF 1 TO 3 FEET ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 3:50 PM EDT, 13 minutes earlier.
Area forecast discussion, Nov 2, 3:50 PM EDT, 13 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 350 PM EDT Thu Nov 2 2017 .SYNOPSIS... A cold front will push southeast across the region late tonight into early Friday morning. High pressure will then build eastward across the Great Lakes late Friday afternoon and night. A warm front will lift north into the area Saturday night into Sunday before a cold front sweeps through from the northwest later Sunday into Sunday night. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Dry conditions continue across the area this afternoon. A few spotty showers will develop initially this evening across the western half of the CWA before the main batch of rain moves into western Ohio after 8 PM or so. Expect rain to continue to spread eastward across Ohio as a cold front moves through, reaching the I-77 corridor sometime around 11 PM or midnight. The steadiest rain will likely be across the northern third of the area as this is where we will see the best divergence associated with the 55kt 700 mb jet. Showers should be more scattered in nature farther south. As the low level jet ramps up into the overnight hours there could be enough lift and instability for some isolated thunderstorms as well, most likely along and west of a line from Lake County to Stark County. The rain should reach northwest Pennsylvania sometime around midnight with the back edge of the rain exiting the I-75 corridor by 2 AM or so, the I-77 corridor by early to mid morning, and northwest Pennsylvania by the early afternoon hours on Friday. Most areas should pick up at least 0.1 inch of rain, but northern areas will likely see anywhere from 0.25 to 0.6 inch of rain. As winds turn around to the north behind the front temperatures will cool and drier air will be ushered in. Expect to see some sun Friday (especially across western areas) with highs only reaching the lower and middle 50s. A cool and dry night is expected Friday night with temperatures dropping to the middle 30s away from the lake shore and the upper 30s to lower 40s along the lake. We will likely see some frost develop, especially across inland northwest Pennsylvania. && .SHORT TERM /SATURDAY THROUGH MONDAY/... High pressure will be ridged west across the area on Saturday morning but warm advection will develop quickly. With the relatively dry downslope southeast flow, will not go to high on the pops, with a chance of showers developing in most areas in the afternoon and especially into Saturday night. High temps on Saturday depend on the amount of clouds and showers and the forecast will be close to guidance, in the 50s. A pacific jet is progged to push across the Rockies and the nation's mid section on Sunday, setting up a split flow with a northern branch across the northern tier of states. This would generate a generous amount of upper divergence over the central Great Lakes by evening and will probably result in more showers than a typical frontal passage. With abundant moisture and an increasing low level jet, not sure how much sunshine there will be on Sunday to create cape but there will be plenty of shear. The warm front may actually not be north of the area Sunday afternoon as there appears to be an elevated mixed layer punching up through the mid Mississippi Valley. The low level convergence in the vicinity of the warm front adds to the chance for thunder by late afternoon, especially across NW Ohio. The actual cold frontal passage will be later Sunday night so the best upward motion may be out of phase with the best instability but will certainly have to mention thunderstorms in the forecast Sunday night and will have to keep an eye on the potential for severe thunderstorms. It will be warmer on Sunday with the potential to rise into the 70s. Will be conservative and only forecast upper 60s to around 70 with the clouds and threat of showers. The cold front will be east of the area on Monday. It still looks as though there can be some clearing from northwest to southeast as subsidence and anti-cyclonic curvature increases during the day. It will be seasonable but temperatures will not rise much, holding in the 50s to near 60. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... Surface ridging will expand across the Great Lakes region behind the front on Monday night. Models showing some spread with how far south the boundary will push which will have an effect on chances of showers in the Tuesday/Wednesday time frame. The 12Z GFS does not push the front as far south and shows a wave of low pressure sliding northeast through the Ohio Valley Monday night while the Canadian/ECMWF have this wave passing farther south on Tuesday/Tuesday night. Lowered pops on Monday night but will hold onto a low chance into Wednesday to account for the timing differences. High pressure will eventually build overhead Wednesday into Thursday with the airmass drying out. Temperatures will trend downward behind the front on Monday and remain below normal through the extended. Favored a blended forecast given the timing differences with consideration given to lake effect clouds, especially in the east. && .AVIATION /18Z Thursday THROUGH Tuesday/... A cold front will push SE across the area tonight producing a band of shra with possible isold tsra. Conditions should lower to mostly IFR with some LIFR as well in the rain then start to improve from west to east Friday morning into the afternoon hours. Gusty south winds this evening will turn around to the west and then north overnight behind the front. Winds will calm down a bit behind the front. OUTLOOK...Non-VFR late Sat thru Mon in rain. && .MARINE... Conditions early this evening may be short of small craft advisory conditions but will keep the advisory in effect tonight as winds should pick up ahead of the cold front. Winds will shift to the NNW behind the front later tonight and early Friday morning. There will likely be enough wind for 3-5 foot waves on the central basin and will continue the small craft advisory into Friday afternoon. Winds will veer more northeast and east and the lake will get choppy on the western basin on Saturday. The next cold front is due Sunday night and the flow will come around from the SSW by Sunday. Wind speeds should remain below small craft criteria but the waves will likely pick up after the frontal passage late Sunday night or early Monday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 4 PM EDT Friday for LEZ146>149. && SYNOPSIS...Mottice NEAR TERM...Mottice SHORT TERM...Kosarik LONG TERM...KEC AVIATION...Mottice MARINE...Kosarik
Hazardous weather outlook, Nov 2, 3:32 PM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 332 PM EDT Thu Nov 2 2017 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031945- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 332 PM EDT Thu Nov 2 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front will be moving eastward through the region late Sunday evening into Sunday night. This will trigger showers and thunderstorms. Some of these storms may have the potential to become strong to severe as they move through. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-031945- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 332 PM EDT Thu Nov 2 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front will be moving eastward through the region late Sunday evening into Sunday night. This will trigger showers and thunderstorms. Some of these storms may have the potential to become strong to severe as they move through. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.